“Weighty” Issues (pun intended)


This weight thing is killing me. I mentioned some time ago that because of the psych meds I was prescribed when I was first diagnosed with bipolar disorder in 2001, I had gone from a thin person to someone who gained over 280 lbs. When I got off the meds that were causing weight gain, I started exercising and watching my diet and over a couple of years I lost 90 lbs. I felt great and really proud of myself. In December of last year I went into the psych hospital on a hold and everything had changed. At the time I had just started Risperidone but I stopped that within a couple of weeks. Now, it’s March and no matter what I do I cannot get this weight off. In January I was recording everything I put in my mouth using an Android app and when I got less depressed I managed to exercise again. No matter what I do, the weight won’t go. This is a big deal to me as dropping all the med weight was a huge boost for my self-esteem and since I don’t usually have any, that meant that I had a little. Now, it’s all gone. I’ve been exercising and watching my food, nothing helps. I feel fat and horrible and I’m back to not being able to look at myself in the mirror. Great. Alright, that’s my second whine of the day, that might be a record.

Advertisements

About CimmarianInk

Abuse Survivor Diagnosed with Bipolar Disorder PTSD and Dissociative Identity Disorder (DID) also known as Multiple Personalities
This entry was posted in bipolar disorder, Medication, Meds, Mental Health, Psychiatric Drugs, Psychiatric medication and tagged , , , , , , , , , , , . Bookmark the permalink.

4 Responses to “Weighty” Issues (pun intended)

  1. shame says:

    The joys of the side effects of our meds. I’ve gained a lot also from them.

    jo

  2. attached says:

    I want to congratulate you on exercising and watching your food. I’ve been overweight my entire life and morbidly obese for the last dozen years. I have given up even trying to lose weight. I know my weight is killing me and making my life miserable but I don’t even know where to start.

    I hope your hip feels better soon,
    di

    • tai0316 says:

      Hey di! How are you? 🙂

      I know how it feels to give up and feel no hope when it comes to losing weight. I don’t think people can understand unless they’ve been there. I know that for myself I was always hoping that they would develop new meds that wouldn’t have weight gain as a side effect and luckily they did in this case. First I had to understand why I was gaining weight and why I couldn’t lose it, then when I started exercising, I had to start with tiny, tiny, steps like just moving around more than I was used to. I had NO stamina! It sucked. The bigggest thing was that I found exercise that I like to do, which for me is dancing. I dance to the music on my iPod. I bellydance, I do salsa, hip-hop, ballroom, ballet, whatever fits my mood. I remember breathing so hard at first because I hadn’t been able to exercise and the weight made it hard. Yeesh…That’s the problem now, I don’t know why I gained the weight since I stopped the Risperidone or why I can’t shake it after several months.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s